IDEAS home Printed from https://ideas.repec.org/a/spr/jogath/v45y2016i1d10.1007_s00182-015-0496-4.html
   My bibliography  Save this article

Recursive games: uniform value, Tauberian theorem and the Mertens conjecture “ $$Maxmin=\lim v_n=\lim v_{\uplambda }$$ M a x m i n = lim v n = lim v λ ”

Author

Listed:
  • Xiaoxi Li

    () (CNRS, IMJ-PRG, UMR 7586, Sorbonne Universités, UPMC Univ.)

  • Xavier Venel

    () (CES, Université Paris 1 Panthéon Sorbonne)

Abstract

Abstract We study two-player zero-sum recursive games with a countable state space and finite action spaces at each state. When the family of n-stage values $$\{v_n,n\ge 1\}$$ { v n , n ≥ 1 } is totally bounded for the uniform norm, we prove the existence of the uniform value. Together with a result in Rosenberg and Vieille (Math Oper Res 39:23–35, 2000), we obtain a uniform Tauberian theorem for recursive game: $$(v_n)$$ ( v n ) converges uniformly if and only if $$(v_{\uplambda })$$ ( v λ ) converges uniformly. We apply our main result to finite recursive games with signals (where players observe only signals on the state and on past actions). When the maximizer is more informed than the minimizer, we prove the Mertens conjecture $$Maxmin=\lim _{n\rightarrow \infty } v_n=\lim _{{\uplambda }\rightarrow 0}v_{\uplambda }$$ M a x m i n = lim n → ∞ v n = lim λ → 0 v λ . Finally, we deduce the existence of the uniform value in finite recursive game with symmetric information.

Suggested Citation

  • Xiaoxi Li & Xavier Venel, 2016. "Recursive games: uniform value, Tauberian theorem and the Mertens conjecture “ $$Maxmin=\lim v_n=\lim v_{\uplambda }$$ M a x m i n = lim v n = lim v λ ”," International Journal of Game Theory, Springer;Game Theory Society, vol. 45(1), pages 155-189, March.
  • Handle: RePEc:spr:jogath:v:45:y:2016:i:1:d:10.1007_s00182-015-0496-4
    DOI: 10.1007/s00182-015-0496-4
    as

    Download full text from publisher

    File URL: http://link.springer.com/10.1007/s00182-015-0496-4
    File Function: Abstract
    Download Restriction: Access to the full text of the articles in this series is restricted.

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Lehrer Ehud & Monderer Dov, 1994. "Discounting versus Averaging in Dynamic Programming," Games and Economic Behavior, Elsevier, vol. 6(1), pages 97-113, January.
    2. Monderer, Dov & Sorin, Sylvain, 1993. "Asymptotic Properties in Dynamic Programming," International Journal of Game Theory, Springer;Game Theory Society, vol. 22(1), pages 1-11.
    3. Mertens,Jean-François & Sorin,Sylvain & Zamir,Shmuel, 2015. "Repeated Games," Cambridge Books, Cambridge University Press, number 9781107030206, April.
      • Mertens,Jean-François & Sorin,Sylvain & Zamir,Shmuel, 2015. "Repeated Games," Cambridge Books, Cambridge University Press, number 9781107662636, April.
    4. VIEILLE, Nicolas & ROSENBERG, Dinah & SOLAN, Eilon, 2002. "Stochastic games with a single controller and incomplete information," Les Cahiers de Recherche 754, HEC Paris.
    5. repec:dau:papers:123456789/6231 is not listed on IDEAS
    6. Nicolas Vieille & Dinah Rosenberg, 2000. "The Maxmin of Recursive Games with Incomplete Information on one Side," Post-Print hal-00481429, HAL.
    7. Eilon Solan & Nicolas Vieille, 2000. "Uniform Value in Recursive Games," Discussion Papers 1293, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. repec:spr:dyngam:v:8:y:2018:i:2:d:10.1007_s13235-017-0227-5 is not listed on IDEAS

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:jogath:v:45:y:2016:i:1:d:10.1007_s00182-015-0496-4. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.